On the Diophantine Equation

From NZJM

Jump to: navigation, search

New Zealand Journal of Mathematics

Vol. 39, (2009), Pages 65-66


Ben Martin

Department of Mathematics and Statistics

University of Canterbury

Private Bag 4800

Christchurch 1

NEW ZEALAND

mailto:B.Martin@math.canterbury.ac.nz






Abstract Let r be a non-negative integer. We show that the Diophantine equation x! = myα has only finitely many positive-integer solutions (x,y,m,α) with y\geq2 and m having no more than r distinct prime factors, and we list these solutions explicitly when m is a prime power. This generalises results of Tonien, who considered the case when m is prime.

Keywords

Classification (MSC2000) Primary: 11D45.

Full text

Full paper

Personal tools